MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MULTIHOLE W/GRIPTION 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN MULTIHOLE W/GRIPTION 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-30-056
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988); Noise, Audible (3273)
Health Effect - Clinical Codes Fall (1848); Foreign Body Reaction (1868); Pain (1994); Discomfort (2330)
Date of Event 08/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient underwent an acetabular revision of her primary hip on the (b)(6) 2021 (initial component was a stryker cup and stem - patient had a fall resulting in the need for the primary revision).The patient has been complaining of pain and squeaking in her hip for a few weeks, so the surgeon did a follow up x-ray and noted that the liner of the pinnacle cup used in the revision in 2021 had failed and that the patient required re-revision of the head and liner.Upon opening the patient, it was noted that the pinnacle liner had dissociated from the pinnacle shell and that the head was articulating on the inside of the shell.There were signs of metalosis in the tissues immediately around the hip joint, there were also signs of wear on the femoral head and acetabular shell.The surgeon elected to revise the femoral head (stryker implant) as well as replace the pinnacle liner with a new one.Doi: (b)(6) 2021, dor: (b)(6) 2022, unknown hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this complaint was not received for examination.The photo examination and x-ray review found enough evidence to confirm the reported allegation.The wear seen on the ceramic head can be expected on the acetabular cup as well, due to the cup and head making direct contact confirming the disassociation between the liner and the cup.Noise/squeaking can be expected with the disassociation event.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the investigation was not able to retrieve the required lot code.
 
Event or Problem Description
Affected side: left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this complaint was not received for examination.The photo examination and x-ray review found enough evidence to confirm the reported allegation.The wear seen on the ceramic head can be expected on the acetabular cup as well, due to the cup and head making direct contact confirming the disassociation between the liner and the cup.Noise/squeaking can be expected with the disassociation event.No device associated with this report was received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the investigation was not able to retrieve the required lot code.

Brand Name
PINN MULTIHOLE W/GRIPTION 56MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15293166
Report Number1818910-2022-16613
Device Sequence Number4790351
Product Code KWA
UDI-Device Identifier10603295010005
UDI-Public10603295010005
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K093646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/25/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-30-056
Device Catalogue Number121730056
Device Lot NumberHF8034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer11/04/2022
11/03/2022
03/17/2023
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date11/07/2022
11/10/2022
03/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN MAR NEUT 36IDX56OD; PINNACLE CUP; STRYKER HEAD; STRYKER STEM; UNK HIP ACETABULAR CUP PINNACLE; UNK HIP FEMORAL HEAD CERAMIC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale